Kansas, 2022

Flash Flooding and Flood in Kansas, June 1, 2022

June 1, 2022 · NWS ICT · 46 events in 10 counties and zones

Slow moving thunderstorms, that produced heavy rainfall began during the evening of May 31st. 2022, and persisted into the overnight hours across south central Kansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100
Crop damage
$100
Events
46

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ICT wrote it up.

Slow moving thunderstorms, that produced heavy rainfall began during the evening of May 31st. 2022, and persisted into the overnight hours across south central Kansas. The flash flooding continued into the early morning hours of June 1st. 2022. Heavy rainfall amounts ranged from 3 to 6 inches, caused flooding and flash flooding across southeast and south central Kansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at May 31, 10:35 PM CST, 1 hour 25 minutes earlier.

Area forecast discussion, May 31, 10:35 PM CST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1135 PM CDT Tue May 31 2022

.SYNOPSIS...
Issued at 340 PM CDT Tue May 31 2022

The main low pressure system is over the Northern Plains with a
portion stretching back to the Great Basin. A cold front associated
with this system has stretched from the Texas Panhandle to along the
central Kansas/Oklahoma border into central Missouri. This front
will be the focus for convective development this evening. There is
initial development visible in western Oklahoma. A Severe
Thunderstorm Watch has been issued for a few counties in south
central Kansas, and this area may be expanded to the east and north
depending on further convective development. If you have outdoor
plans this evening, make sure to stay weather aware and have an idea
of where you would take shelter if needed. When thunder roars, go
indoors.

&&

.SHORT TERM...(This evening through Friday night)
Issued at 340 PM CDT Tue May 31 2022

Highlights:

1) Showers and thunderstorms through Wednesday

2) Localized flooding through early Thursday

3) Cooler

Change: Modified precipitation chances tonight-Wed

Headlines:

1) Severe Thunderstorm Watch until 10PM
2) Flood Watch thru midnight Thursday

Showers and thunderstorms are expected through Wednesday. The cold
front as mentioned above should be the initial focus for convection
this evening with short term models showing storms moving
in/expanding in coverage around 5-7PM. SPC did tweak their outlook
for today removing the enhanced risk from southeast Kansas with the
better threat in western Oklahoma and parts of the Texas Panhandle.
Potential still exists for strong to severe thunderstorms with the
possibility of up to golf ball sized hail and 60 mph winds in south
central and southeast Kansas. Initial supercells could pose the
potential for a tornado, but the threat is quite low. The activity
is expected to fill in and become more linear. Elevated storms will
become the factor to the north and west of the front late this
evening and tonight.

Localized flooding is a concern especially across south central and
southeast Kansas with the possibility of training showers and storms
over those areas. Precipitable water values are on the increase. The
Flood Watch covers this well. Most locations where the heavier
rainfall is expected received minimal if any precipitation in the
last 24 hours. This will become the concentrated area for this
evening and tonight with potential for one to two inches; however,
thunderstorms can certainly overachieve on precipitation amounts.
Thus locally higher amounts are anticipated. Models disagree on the
coverage for Wednesday which in turn challenges when chances will
move out. General consensus is that precipitation should be gone by
Thursday morning. Precipitation chances have been tweaked somewhat
to better account for the latest trends.

Cooler air moves in for Wednesday through Friday with Wednesday
being the coolest day of the week thanks to rain and cloud cover.
Afternoon temperatures are forecast to range from 10 to 20 degrees
below seasonal normal on Wednesday when highs range from the lower
60s to mid 70s. Thursday and Friday should be a bit warmer as a
ridge moves in, but the temperatures are still forecast to be about
5 to 10 degrees below normal. Only minor changes were made to the
ongoing forecast.

.LONG TERM...(Saturday through Tuesday)
Issued at 340 PM CDT Tue May 31 2022

Highlights:

1) Weekend warm up

2) Chances for showers and thunderstorms

After a cooler week, the weekend will offer a warm up but
essentially near the seasonal normal values (lower 80s). Models are
showing a couple of short waves through the weekend. This could
bring chances for showers and thunderstorms. These waves don't look
very impressive at this point. There are chances for showers and
storms throughout the extended. If you have outdoor plans for the
weekend, stay tuned as changes are likely. Minor tweaks were made to
the extended part of the forecast as the ongoing one appeared mainly
representative.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1133 PM CDT Tue May 31 2022

Numerous thunderstorms will continue to move slowly eastward
overnight across mainly southeast Kansas. Otherwise some
showers/storms look to redevelop during the morning hours on
Wednesday with lingering low clouds and north winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    61  65  52  72 /  80  80  40   0
Hutchinson      59  63  49  72 /  80  80  30   0
Newton          60  64  51  71 /  80  80  40   0
ElDorado        61  66  52  70 /  80  80  50   0
Winfield-KWLD   63  71  54  71 /  80  80  60  10
Russell         54  63  45  74 /  30  80  20   0
Great Bend      55  61  46  72 /  40  80  20   0
Salina          58  63  49  74 /  40  70  20   0
McPherson       58  63  48  71 /  70  80  30   0
Coffeyville     66  74  57  73 /  90  80  70  10
Chanute         64  74  56  72 /  90  80  60  10
Iola            64  72  55  71 /  90  80  60  10
Parsons-KPPF    65  74  57  73 /  90  80  70  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late Wednesday night for KSZ052-053-068>072-
082-083-091>096-098>100.

&&

SYNOPSIS...VJP
SHORT TERM...VJP
LONG TERM...VJP
AVIATION...CDJ
Hazardous weather outlook, May 31, 10:44 PM CST, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
1144 PM CDT Tue May 31 2022

KSZ032-033-047>053-067>072-082-083-091>096-098>100-020445-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
1144 PM CDT Tue May 31 2022

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

A few strong to severe storms will be possible across southeast
Kansas during the overnight hours. In addition, locally heavy
rainfall will also become a threat overnight across southeast
Kansas. Please check latest flood statements, flood watch, and
severe thunderstorms watch for the latest information.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Chances for thunderstorms will linger through Wednesday mainly
across south central and southeast Kansas. While severe storms are
not expected, a couple of strong storms with small hail and locally
heavy rainfall will be possible. There is potential for localized
flooding to continue into even early Thursday.

There is a chance for thunderstorms Saturday through Monday.
However, the risk for organized severe storms appears low for now.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

In the hours before

Local storm report, May 31, 10:53 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1153 PM CDT TUE MAY 31 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     HAIL             1 W NEW ALBANY          37.57N 95.95W
05/31/2022  E1.25 INCH       WILSON             KS   STORM CHASER

&&
Local storm report, May 31, 11:00 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1200 AM CDT WED JUN 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND GST     1 W CHANUTE             37.67N 95.49W
05/31/2022  M75 MPH          NEOSHO             KS   OFFICIAL NWS OBS

            MEASURED ON THE CHANUTE MARTIN JOHNSON ASOS.

&&

MWM
Special weather statement, May 31, 11:11 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Wichita KS
1211 AM CDT Wed Jun 1 2022

KSZ051>053-010545-
McPherson KS-Marion KS-Chase KS-
1211 AM CDT Wed Jun 1 2022

...Strong thunderstorms will impact portions of eastern McPherson,
northwestern Chase and Marion Counties through 1245 AM CDT...

At 1211 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mcpherson to near Hillsboro to 5 miles
west of Florence. Movement was northeast at 20 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Mcpherson, Hillsboro, Marion, Galva, Canton, Florence, Goessel,
Lincolnville, Ramona, Lehigh, Durham, Tampa, Lost Springs, Cedar
Point, Hymer, Mcpherson Airport, Roxbury, Marion Lake and Pilsen.

This includes Interstate 135 between Mile Markers 51 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3852 9693 3852 9663 3813 9691 3824 9728
      3826 9775 3861 9762 3861 9693
TIME...MOT...LOC 0511Z 207DEG 18KT 3837 9761 3833 9724 3827 9702

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

KLEINSASSER
Special weather statement, May 31, 11:21 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Wichita KS
1221 AM CDT Wed Jun 1 2022

KSZ093-010545-
Cowley KS-
1221 AM CDT Wed Jun 1 2022

...A strong thunderstorm will impact portions of Cowley County
through 1245 AM CDT...

At 1220 AM CDT, Doppler radar was tracking a strong thunderstorm near
Winfield, moving east to northeast at 30 mph.

HAZARD...Half inch hail and torrential rainfall.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Arkansas City, Winfield, Burden, Dexter, Atlanta, Geuda Springs,
Cambridge, Winfield City Lake and Strother Field Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3732 9715 3748 9675 3748 9652 3715 9652
      3708 9715
TIME...MOT...LOC 0520Z 250DEG 27KT 3720 9694

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

KLEINSASSER
Special weather statement, May 31, 11:26 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Wichita KS
1226 AM CDT Wed Jun 1 2022

KSZ051-052-010600-
McPherson KS-Marion KS-
1226 AM CDT Wed Jun 1 2022

...A strong thunderstorm will impact portions of northeastern
McPherson and northwestern Marion Counties through 100 AM CDT...

At 1226 AM CDT, Doppler radar was tracking a strong thunderstorm near
Galva, moving northeast at 20 mph.

HAZARD...Nickel size hail and torrential rainfall.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Galva, Canton and Roxbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3861 9719 3833 9744 3840 9760 3861 9756
TIME...MOT...LOC 0526Z 211DEG 16KT 3843 9750

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

KLEINSASSER
Local storm report, May 31, 11:32 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1232 AM CDT WED JUN 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 AM     HAIL             2 NE GALVA              38.41N 97.51W
06/01/2022  U1.00 INCH       MCPHERSON          KS   PUBLIC

            MPING REPORT.

&&

MWM

The radar

The Wichita radar (KICT), 10 km away, was scanning. The volume nearest the first event began at 05:58 UTC.

Open the radar archive at this moment

Event by event

43 heavy rain, 2 flash flood, 1 flood. Local standard time, as filed.

Flash Flood, Sedgwick

When
June 1, 12:00 AM CST to 2:00 AM CST
Where
Sedgwick County, 2.42 mi SSW of Maize to 2.61 mi S of Park City
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.738, -97.487

There were at least 30 road closures and vehicle submersions with people trapped in cars in the Wichita area. One was described as floating near east 47th and Greenwood. KWCH reported a foot of water in their parking lot on the north side of town near Bel Aire with a couple exterior buildings engulfed by water.

Flash Flood, Butler

When
June 1, 12:00 AM CST to 2:25 AM CST
Where
Butler County, 0.94 mi WNW of Augusta to 0.73 mi N of Augusta
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.685, -96.996

There were reports of submerged vehicles with water up to their headlights through town.

Heavy Rain, Neosho

When
June 1, 4:30 AM CST
Where
Neosho County, Erie
Reported by
CoCoRaHS
Coordinates
37.570, -95.250

The Cocorahs observer in Erie reported 3.32 inches of rainfall in 24 hours.

Heavy Rain, Wilson

When
June 1, 4:30 AM CST
Where
Wilson County, 2.14 mi NNW of Coyville
Reported by
COOP Observer
Coordinates
37.710, -95.910

The Coop observer 2 miles northwest of Coyville reported 3.25 inches of rainfall in 24 hours.

Heavy Rain, Cowley

When
June 1, 4:43 AM CST
Where
Cowley County, 4.41 mi NE of Winfield
Reported by
COOP Observer
Coordinates
37.300, -96.930

The Coop observer 4 miles northeast of Winfield reported 2.40 inches of rainfall in 24 hours.

Heavy Rain, Cowley

When
June 1, 4:44 AM CST
Where
Cowley County, Cambridge
Reported by
COOP Observer
Coordinates
37.320, -96.670

The Coop observer in Cambridge reported 3.75 inches of rainfall in 24 hours.

Heavy Rain, Sedgwick

When
June 1, 4:45 AM CST
Where
Sedgwick County, 4.07 mi WNW of Wichita
Reported by
COOP Observer
Coordinates
37.720, -97.400

The Coop observer 4 miles northwest of Wichita reported 3.59 inches of rainfall in 24 hours.

Heavy Rain, Neosho

When
June 1, 4:46 AM CST
Where
Neosho County, 0.55 mi E of Erie
Reported by
CoCoRaHS
Coordinates
37.570, -95.240

The Cocorahs observer near Erie reported 3.32 inches of rainfall in 24 hours.

Heavy Rain, Cowley

When
June 1, 4:54 AM CST
Where
Cowley County, Winfield Arpt
Reported by
ASOS
Coordinates
37.170, -97.030

The Asos station at Winfield Strother Field reported 4.49 inches of rainfall in 24 hours.

Heavy Rain, Kingman

When
June 1, 5:00 AM CST
Where
Kingman County, 4.96 mi NNE of Norwich
Reported by
CoCoRaHS
Coordinates
37.520, -97.830

The Cocorahs observer 5 miles northeast of Norwich reported 3.05 inches of rainfall in 24 hours.

Heavy Rain, Sedgwick

When
June 1, 5:03 AM CST
Where
Sedgwick County, 0.55 mi E of Bellaire
Reported by
CoCoRaHS
Coordinates
37.770, -97.260

The Cocorahs observer near Bell Aire reported 3.22 inches of rainfall in 24 hours.

Heavy Rain, Butler

When
June 1, 5:15 AM CST
Where
Butler County, 3.36 mi ESE of Rose Hill
Reported by
Mesonet
Coordinates
37.560, -97.070

The public mesonet site 3 miles northeast of Rose Hill reported 4.37 inches of rainfall in 24 hours.

Heavy Rain, Butler

When
June 1, 5:15 AM CST
Where
Butler County, 1.64 mi W of Towanda
Reported by
Mesonet
Coordinates
37.800, -97.030

The public mesonet station 1.5 miles west of Towanda reported 3.82 inches of rainfall in 24 hours.

Heavy Rain, Sedgwick

When
June 1, 5:15 AM CST
Where
Sedgwick County, 2.34 mi NNW of Eastborough
Reported by
Mesonet
Coordinates
37.730, -97.270

The public mesonet observer in east Wichita reported 3.76 inches of rainfall in 24 hours.

Heavy Rain, Wilson

When
June 1, 5:17 AM CST
Where
Wilson County, 7.15 mi E of Benedict
Reported by
CoCoRaHS
Coordinates
37.620, -95.600

The Cocorahs observer 7 miles east of Benedict reported 3.73 inches of rainfall in 24 hours.

Heavy Rain, Sedgwick

When
June 1, 5:20 AM CST
Where
Sedgwick County, Goddard
Reported by
CoCoRaHS
Coordinates
37.670, -97.580

The Cocorahs observer in Goddard reported 2.85 inches of rainfall in 24 hours.

Heavy Rain, Butler

When
June 1, 5:25 AM CST
Where
Butler County, Augusta
Reported by
Mesonet
Coordinates
37.680, -96.980

The public mesonet observer in Augusta reported 3.69 inches of rainfall in 24 hours.

Heavy Rain, Butler

When
June 1, 5:30 AM CST
Where
Butler County, 1.49 mi NNE of Augusta
Reported by
COOP Observer
Coordinates
37.700, -96.970

The Coop observer 1.5 miles northeast of Augusta reported 4.8 inches of rainfall in 24 hours.

Heavy Rain, Allen

When
June 1, 5:31 AM CST
Where
Allen County, 2.14 mi SSE of Iola
Reported by
CoCoRaHS
Coordinates
37.890, -95.390

The Cocorahs observer 2 miles southeast of Iola reported 2.53 inches of rainfall in 24 hours.

Heavy Rain, Sedgwick

When
June 1, 5:31 AM CST
Where
Sedgwick County, Garden Plain
Reported by
CoCoRaHS
Coordinates
37.670, -97.680

A Cocorahs observer in Garden Plain reported 3.19 inches of rainfall in 24 hours.

Heavy Rain, Butler

When
June 1, 5:38 AM CST
Where
Butler County, 5.63 mi NW of El Dorado Res
Reported by
CoCoRaHS
Coordinates
37.930, -96.890

A Cocorahs observer 5 miles northwest of El Dorado Lake reported 3.50 inches of rainfall in 24 hours.

Flood, Allen

When
June 1, 5:50 AM CST to 7:50 AM CST
Where
Allen County, 1.64 mi E of Humboldt to 2.31 mi E of Humboldt
Cause
Heavy Rain
Property damage
$100
Crop damage
$100
Reported by
COOP Observer
Coordinates
37.820, -95.400

A water rescue occurred at a known low water crossing.

Heavy Rain, Neosho

When
June 1, 5:52 AM CST
Where
Neosho County, (Cnu)johnson Arpt Ch
Reported by
ASOS
Coordinates
37.670, -95.480

An Asos station at Chanute reported 3.29 inches of rainfall in 24 hours.

Heavy Rain, Sedgwick

When
June 1, 5:53 AM CST
Where
Sedgwick County, (Ict)wichita Arpt
Reported by
ASOS
Coordinates
37.650, -97.430

An Asos station at Wichita Eisenhower National reported 3.94 inches of rainfall in 24 hours.

Heavy Rain, Allen

When
June 1, 6:00 AM CST
Where
Allen County, 0.69 mi S of Moran
Reported by
COOP Observer
Coordinates
37.910, -95.170

A Coop observer near Moran reported 3.15 inches of rainfall in 24 hours.

Heavy Rain, Butler

When
June 1, 6:00 AM CST
Where
Butler County, 0.55 mi E of Augusta
Reported by
CoCoRaHS
Coordinates
37.680, -96.970

A Cocorahs observer near Augusta reported 5.12 inches of rainfall in 24 hours.

Heavy Rain, Butler

When
June 1, 6:00 AM CST
Where
Butler County, 2.18 mi E of El Dorado
Reported by
COOP Observer
Coordinates
37.820, -96.830

A Coop observer 2 miles east of El Dorado reported 3.35 inches of rainfall in 24 hours.

Heavy Rain, Cowley

When
June 1, 6:00 AM CST
Where
Cowley County, 1.3 mi WSW of Winfield
Reported by
CoCoRaHS
Coordinates
37.240, -97.000

A Cocorahs observer 1 miles east of Winfield reported 3.45 inches of rainfall in 24 hours.

Heavy Rain, Elk

When
June 1, 6:00 AM CST
Where
Elk County, Longton
Reported by
COOP Observer
Coordinates
37.380, -96.080

A Coop observer in Longton reported 3.43 inches of rainfall in 24 hours.

Heavy Rain, Elk

When
June 1, 6:00 AM CST
Where
Elk County, 0.88 mi SE of Howard
Reported by
CoCoRaHS
Coordinates
37.460, -96.260

A Cocorahs observer near Howard reported 4.93 inches of rainfall in 24 hours.

Heavy Rain, Elk

When
June 1, 6:00 AM CST
Where
Elk County, Howard
Reported by
COOP Observer
Coordinates
37.470, -96.270

A Coop observer reported 5.60 inches of rainfall in 24 hours.

Heavy Rain, Greenwood

When
June 1, 6:00 AM CST
Where
Greenwood County, 2.64 mi NW of Climax
Reported by
CoCoRaHS
Coordinates
37.750, -96.250

A Cocorahs observer 2.5 miles northwest of Climax reported 3.49 inches of rainfall in 24 hours.

Heavy Rain, Neosho

When
June 1, 6:00 AM CST
Where
Neosho County, Erie
Reported by
COOP Observer
Coordinates
37.570, -95.250

A Coop observer in Erie reported 3.6 inches of rainfall in 24 hours.

Heavy Rain, Sedgwick

When
June 1, 6:00 AM CST
Where
Sedgwick County, 2.14 mi NNE of Derby
Reported by
CoCoRaHS
Coordinates
37.580, -97.260

A Cocorahs observer reported 4.3 inches of rainfall in 24 hours.

Heavy Rain, Sedgwick

When
June 1, 6:00 AM CST
Where
Sedgwick County, 4.37 mi E of Eastborough
Reported by
CoCoRaHS
Coordinates
37.700, -97.170

A Cocorahs observer in East Wichita reported 3.68 inches of rainfall in 24 hours.

Heavy Rain, Sedgwick

When
June 1, 6:00 AM CST
Where
Sedgwick County, 0.55 mi W of Bellaire
Reported by
CoCoRaHS
Coordinates
37.770, -97.280

A Cocorahs observer in northeast Wichita reported 3.65 inches of rainfall in 24 hours.

Heavy Rain, Wilson

When
June 1, 6:00 AM CST
Where
Wilson County, 0.88 mi SW of Neodesha
Reported by
COOP Observer
Coordinates
37.420, -95.690

A Coop observer 1 miles southwest of Neodesha reported 3.75 inches of rainfall in 24 hours.

Heavy Rain, Wilson

When
June 1, 6:00 AM CST
Where
Wilson County, 0.55 mi W of Fredonia
Reported by
COOP Observer
Coordinates
37.530, -95.830

A Coop observer near Fredonia reported 4.73 inches of rainfall in 24 hours.

Heavy Rain, Wilson

When
June 1, 6:03 AM CST
Where
Wilson County, Fredonia
Reported by
CoCoRaHS
Coordinates
37.530, -95.820

A Cocorahs observer in Fredonia reported 4.73 inches of rainfall in 24 hours.

Heavy Rain, Elk

When
June 1, 6:17 AM CST
Where
Elk County, 1.49 mi SSE of Howard
Reported by
CoCoRaHS
Coordinates
37.450, -96.260

A Cocorahs observer near Howard reported 4.93 inches of rainfall in 24 hours.

Heavy Rain, Butler

When
June 1, 6:30 AM CST
Where
Butler County, 1.49 mi SSE of El Dorado
Reported by
CoCoRaHS
Coordinates
37.800, -96.860

A Cocorahs observer near El Dorado reported 3.97 inches of rainfall in 24 hours.

Heavy Rain, Cowley

When
June 1, 7:00 AM CST
Where
Cowley County, 2.82 mi NNW of Winfield Arpt
Reported by
CoCoRaHS
Coordinates
37.210, -97.040

A Cocorahs observer 2 miles northwest of Winfield reported 4.31 inches of rainfall in 24 hours.

Heavy Rain, Elk

When
June 1, 7:00 AM CST
Where
Elk County, 0.69 mi N of Grenola
Reported by
COOP Observer
Coordinates
37.360, -96.450

A Coop observer near Grenola reported 4.12 inches of rainfall in 24 hours.

Heavy Rain, Labette

When
June 1, 7:00 AM CST
Where
Labette County, 1.77 mi NW of Parsons
Reported by
COOP Observer
Coordinates
37.370, -95.290

A Coop observer 1 mile northwest of Parsons reported 3.56 inches of rainfall in 24 hours.

Heavy Rain, Greenwood

When
June 1, 11:00 AM CST
Where
Greenwood County, 0.69 mi N of Fall River
Reported by
Public
Coordinates
37.610, -96.030

A public report near Fall River reported 6.25 inches of rainfall in 24 hours.

Heavy Rain, Elk

When
June 1, 11:00 AM CST
Where
Elk County, 15.51 mi NNE of Longton
Reported by
Public
Coordinates
37.590, -95.980

A public observer 15 miles northwest of Longton reported 6 to 7 inches of rainfall.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2022Every state in 2022This day in weather historyWarnings in Kansas, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1025114, 1025117, 1038440, 1038441, 1038442, 1038443, 1038444, 1038446, 1038449, 1038450, 1038451, 1038452, 1038453, 1038454, 1038455, 1038456, 1038457, 1038458, 1038459, 1038460, 1038461, 1038462, 1038463, 1038464, 1038465, 1038466, 1038467, 1038468, 1038470, 1038473, 1038475, 1038476, 1038484, 1038486, 1038487, 1038488, 1038489, 1038490, 1038491, 1038492, and more.